MAUDE Adverse Event Report: BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 3MM(H); DENTAL ABUTMENT SCREW

BIOMET 3I CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 3MM(H); DENTAL ABUTMENT SCREW
Model Number ILPC343U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Patient identifier unknown / not provided.Age and date of birth unknown / not provided.Weight unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported that implant had to be removed due to screw fracture inside.Procedure was completed with other implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
No further event information is available at the time of this report.Zimmerbiomet complaint number (b)(4) the following sections have been updated: b4: date of this report b5: describe event or problem g3: date received by manufacturer h1: type of report, follow-up number h2: follow up type h3: device evaluated by manufacturer: change ¿no' to 'yes' h6: evaluation codes h10: additional narrative one certain® low profile one-piece abutment (ilpc343u) and one 3i t3® non-platform switched tapered implant (bost3211) were returned for investigation.Visual evaluation of the as returned products identified the abutment screw portion was fractured.Additionally, screw fragment was identified inside the implant and bone/blood residue was identified around the external threads.Functional testing could not be performed due to the nature of the devices and event.Device history record review for the lot (2020030799) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.A complaint history review by item number was conducted for the lot (2020030799).The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/ie/product holds for the reported products for similar events (complaint category keyword: functional: fracture: screw).June post market trending was reviewed and there were no actionable events or corrective actions for the reported event or products.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.Additionally, screw fragment was stuck in the implant drive feature.

Brand Name
CERTAIN LOW PROFILE ONE-PIECE ABUTMENT 3.4MM(D) X 3MM(H)
Common Device Name
DENTAL ABUTMENT SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11824231
Report Number0001038806-2021-00807
Device Sequence Number14456843
Product Code NHA
UDI-Device Identifier00844868021094
UDI-Public(01)00844868021094(17)250422(10)2020030799
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/22/2025
Device Model NumberILPC343U
Device Catalogue NumberILPC343U
Device Lot Number2020030799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;